Thunderstorm Wind, Rapides
- When
- June 21, 4:00 PM CST
- Where
- Rapides County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.217, -92.517
Trees and power lines were blown down across the parish.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down across the parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 21, 1:20 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 220 PM CDT MON JUN 21 2004 .SYNOPSIS...A HIGH PRESSURE RIDGE FROM THE WESTERN ATLANTIC INTO THE GULF OF MEXICO WILL PRODUCE A SOUTHERLY FLOW OVER THE NEXT SEVERAL DAYS...MAINTAINING A MOIST TROPICAL ATMOSPHERE FAVORABLE FOR DAILY SCATTERED THUNDERSTORMS ORIGINATING WITH THE SEABREEZE. A WEAK COLD FRONT WILL ENHANCE THE THUNDERSTORMS AS IT STALLS ACROSS NORTHERN LOUISIANA ON WEDNESDAY. && .DISCUSSION...SHOULD SEE REMNANTS OF THIS AFTERNOONS SEABREEZE RELATED TSTM ACTIVITY END EARLY THIS EVENING WITH LOSS OF DAYTIME HEATING. WE SHOULD SEE A RETURN TO HIGHER THAN NORMAL PCPN FOR THE REMAINDER OF THE WEEK AS ETA80 SHOWING INCREASING MOISTURE IN THE PERSISTENT SOUTHERLY FLOW. SAGGING FRONTAL SYSTEM INTO EAST TEXAS AND NORTHERN LOUISIANA LATE WEDNESDAY INTO THURSDAY WILL PUSH A GOOD THETA RIDGE AXIS OUT AHEAD SO WENT HIGHER THAN GUIDANCE WITH LIKELY POPS. LARGE ONTARIO LOW HELPING TO MAINTAIN A PERSISTENT PATTERN LATE THIS WEEK WITH ANOTHER FRONTAL SYSTEM SAGGING TO THE I-20 CORRIDOR THIS WEEKEND...MAINTAINING THE RATHER WET PATTERN. && .PRELIMINARY POINT TEMPS/POPS... BPT 77 91 77 86 / 20 40 40 60 LCH 77 90 77 85 / 20 40 40 60 LFT 76 91 77 85 / 20 40 40 60 AEX 74 88 73 84 / 20 40 40 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT MON JUN 21 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 221100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CDT MON JUN 21 2004 .DAY ONE...TODAY AND TONIGHT... DAYTIME HEATING SHOULD PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA AND ISOLATED ACTIVITY ELSEWHERE. A FEW OF THE STORMS COULD PRODUCE BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME PERIOD...ESPECIALLY DURING THE AFTERNOON HOURS. A MOIST AND UNSTABLE ENVIRONMENT WILL BE IN PLACE ALONG WITH A SERIES OF UPPER LEVEL DISTURBANCES. THE POSSIBILITY DOES EXIST FOR SOME LOCALLY HEAVY RAINFALL VERY LATE TUESDAY NIGHT INTO THE FIRST HALF OF WEDNESDAY... AS A SURFACE FRONT STALLS NEAR THE AREA AND A STRONG UPPER LEVEL SYSTEM MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. RUA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407644.